Alert archive / Vermont / Frost Advisories in 2017
Frost Advisory 2, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at May 20, 2017, 3:50 AM EDT for 4 counties in New York; 6 counties in Vermont. It took effect at May 21, 2017, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2017, 3:50 AM EDT (07:50 UTC)
- In effect from
- May 21, 2017, 12:00 AM EDT
- Expired
- May 21, 2017, 6:46 AM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Caledonia County, VT, Essex County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 9 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812 WWUS71 KBTV 200750 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 350 AM EDT Sat May 20 2017 NYZ030-034-VTZ003-004-006>008-010-202030- /O.NEW.KBTV.FR.Y.0002.170521T0400Z-170521T1100Z/ Southern Franklin-Western Essex-Orleans-Essex-Lamoille-Caledonia- Washington-Orange- Including the cities of Saranac Lake, Tupper Lake, Lake Placid, Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, and Randolph 350 AM EDT Sat May 20 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SUNDAY... The National Weather Service in Burlington has issued a Frost Advisory, which is in effect from midnight tonight to 7 AM EDT Sunday. * Locations...Adirondacks of northern New York and Northeast Kingdom of central, northern, and eastern Vermont. * Hazards...Areas of frost formation. * Temperatures...Lows in the lower to mid 30s. * Timing...After midnight temperatures will fall into the lower to mid 30s with light winds. * Impacts...Any temperature sensitive vegetation may be impacted by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$ KGM
2 follow-up statements
086 WWUS71 KBTV 201828 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 228 PM EDT Sat May 20 2017 NYZ029-031-211100- /O.EXA.KBTV.FR.Y.0002.170521T0400Z-170521T1100Z/ Southeastern St. Lawrence-Western Clinton- Including the cities of Star Lake and Dannemora 228 PM EDT Sat May 20 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SUNDAY... The National Weather Service in Burlington has issued a Frost Advisory, which is in effect from midnight tonight to 7 AM EDT Sunday. * Locations...Adirondacks of northern New York. * Hazards...Areas of frost formation. * Temperatures...Lows in the lower 30s. * Timing...After midnight temperatures will fall into the low 30s with light winds and mostly clear skies, setting up favorable conditions for frost formation. * Impacts...Any temperature sensitive vegetation may be impacted by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$ NYZ030-034-VTZ003-004-006>008-010-211100- /O.CON.KBTV.FR.Y.0002.170521T0400Z-170521T1100Z/ Southern Franklin-Western Essex-Orleans-Essex-Lamoille-Caledonia- Washington-Orange- Including the cities of Saranac Lake, Tupper Lake, Lake Placid, Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, and Randolph 228 PM EDT Sat May 20 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SUNDAY... The National Weather Service in Burlington continues the Frost Advisory, from midnight tonight to 7 AM EDT Sunday. * Locations...Adirondacks of northern New York, as well as north- central and northeastern Vermont. * Hazards...Areas of frost formation. * Temperatures...Lows in the lower 30s. * Timing...After midnight temperatures will fall into the low 30s with light winds and mostly clear skies, setting up favorable conditions for frost formation. * Impacts...Any temperature sensitive vegetation may be impacted by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$ BANACOS
508 WWUS71 KBTV 211046 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 646 AM EDT Sun May 21 2017 NYZ029>031-034-VTZ003-004-006>008-010-211200- /O.CAN.KBTV.FR.Y.0002.000000T0000Z-170521T1100Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Orleans-Essex-Lamoille-Caledonia-Washington-Orange- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, and Randolph 646 AM EDT Sun May 21 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Frost Advisory for the Adirondacks in Northern New York and Northeast Kingdom in central, northeastern, and eastern Vermont. Temperatures in the Adirondacks have increased and frost is no longer expected. Across the Northeast Kingdom in Vermont, temperatures will quickly warm into the mid and upper 30s this morning, ending the threat of frost. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at May 20, 1:15 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 20, 1:15 AM EDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Burlington VT 115 AM EDT Sat May 20 2017 .SYNOPSIS... High pressure building into the North Country will provide sunny skies and seasonal temperatures through the weekend. Our next system approaches late Sunday afternoon and evening, with showers developing from west to east through Sunday night and continuing on Monday. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... As of 115 AM EDT Saturday...Good radiational cooling continues this morning with low temps falling into the 30s area-wide, locally lower 40s in the Champlain Valley. Could see some spots of frost develop, but winds aloft should remain strong enough to inhibit any freezing temps where the frost/freeze program as begun. Winds generally continue to be light out of the north this morning and will persist around 10kts or less on Saturday as surface high pressure build southeast from James Bay into the region. The result will be sunny skies, a modest northerly winds, and temps slightly below normal ranging through the 60s. && .SHORT TERM /7 PM THIS EVENING THROUGH SUNDAY NIGHT/... As of 317 PM EDT Friday...Remainder of the weekend remains mostly dry through Sunday as the aforementioned surface high remains over the region the the upper ridge builds over the northeast. Building heights and warming mid-levels support warmer temps Saturday night than the previous night in the mid 30s to lower 40s, and highs will push into the upper 60s to low 70s on Sunday. Southerly flow increases Sunday afternoon ahead of our next system digging into the Great Lakes with deep layer moisture ahead of the attending cold front shifting into western areas towards sunset, and widespread showers developing through the night. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 259 PM EDT Friday...Cold front continues to move through the area bringing with it showers from west to east through most off the day. Majority of the precipitation looks to be in the pre-dawn hours with about a 0.25" of QPF through early Monday morning, while the rest of the day into the evening will also see another 0.25" and less in the western counties as the system moves through. The flow behind the front will remain mostly westerly to southwesterly, so the significant change will really only look to be increased dew points on Monday before a return to pre-frontal conditions for Tuesday. Tuesday sees another brief dry break as weak ridging passes through the area before giving way to the next system on Wednesday. A surface low and accompanying 500mb closed low will dominate the remainder of the long term with more precipitation and possible thunderstorms late next week. High temperatures in the long term will range from the mid 60s to upper 70s, while lows will be in the 40s to 50s. && .AVIATION /05Z SATURDAY THROUGH WEDNESDAY/... Through 06Z Sunday...VFR conditions persist with few-sct mid- high level clouds clearing throughout the day Saturday as surface high pressure builds into the region. A very small chance for some overnight fog and accompanying MVFR or lower conditions for KSLK as temperature dewpoint spread only 2 degrees as of 05Z. But winds just off the surface seem to be a bit too strong (CXX VAD wind profile shows 35kts around 1kft) to support it so have opted to keep it out for now. Winds will be out of the northwest to northeast at 05-10 knots for the period. Mostly clear skies continue Saturday night with winds remaining light to calm. Another good radiation cooling night. Outlook... Sunday: VFR. Chance SHRA in the afternoon. Sunday Night: VFR/MVFR. Likely SHRA. Monday: VFR/MVFR. Likely SHRA. Monday Night: VFR. Chance SHRA. Tuesday: VFR. Slight Chance SHRA. Tuesday Night: VFR. Slight Chance SHRA. Wednesday: VFR. Chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Lahiff/KGM NEAR TERM...KGM SHORT TERM...Lahiff LONG TERM...MV AVIATION...KGM
Hazardous weather outlook, May 19, 4:02 AM EDT, 23 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 402 AM EDT Fri May 19 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-200815- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 402 AM EDT Fri May 19 2017 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Vermont, 2017Frost Advisories in New York, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.